Notices
Results 1 to 1 of 1

Thread: Adverse reactions of natural health products/drugs under-rep

  1. #1 Adverse reactions of natural health products/drugs under-rep 
    Suspended
    Join Date
    Jun 2007
    Location
    Sacramento
    Posts
    237
    People look at suppliments as natural and therefore safe and that is not always the case. I remember a bunch of reports about St. John's Wort interacting with heart medications.

    Contact: Bev Betkowski
    beverly.betkowski@ualberta.ca
    780-492-3808
    University of Alberta

    Adverse reactions of natural health products/drugs under-reported, study shows

    The adverse effects of using prescription drugs side by side with natural health products (NHP) are being under-reported, so the potential risks may be underestimated by health-care professionals and the public, a study from the University of Alberta in Edmonton, Canada shows.

    A literature review and survey of 132 pharmacists revealed that while 47 per cent reported that they had encountered a patient with a suspected adverse event, only 1.5 per cent reported this to Health Canada. In contrast, 19 per cent of the pharmacists had reported adverse reactions to prescription or non-prescription drugs.
    http://www.eurekalert.org/pub_releas...-aro072007.php


    Reply With Quote  
     

  2.  
     

Bookmarks
Bookmarks
Posting Permissions
  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •